Alert archive / Michigan / Small Craft Advisories in 2020

Small Craft Advisory 72, NWS Gaylord, MI

August 16, 2020

NWS Gaylord, MI issued this small craft advisory at Aug 16, 2020, 10:28 PM EDT. It took effect at Aug 17, 2020, 9:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2020, 10:28 PM EDT (02:28 UTC)
In effect from
Aug 17, 2020, 9:00 AM EDT
Expired
Aug 18, 2020, 6:00 AM EDT
In force
21 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

132 
WHUS73 KAPX 170228
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1028 PM EDT Sun Aug 16 2020

LSZ321-322-171030-
/O.NEW.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1028 PM EDT Sun Aug 16 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 9 AM Monday to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-171030-
/O.NEW.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1028 PM EDT Sun Aug 16 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...From 9 AM Monday to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
044 
WHUS73 KAPX 170735
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
335 AM EDT Mon Aug 17 2020

LMZ342-344-171545-
/O.EXA.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
335 AM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
EDT TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 4 
  feet expected.

* WHERE...Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay and Sleeping Bear Point to Grand Traverse 
  Light MI.

* WHEN...From 9 AM this morning to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-171545-
/O.CON.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
335 AM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 AM EDT TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet expected.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...From 9 AM this morning to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-171545-
/O.CON.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
335 AM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 AM EDT TUESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet expected.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island and St 
  Ignace to False Detour Channel.

* WHEN...From 9 AM this morning to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
967 
WHUS73 KAPX 171421
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1021 AM EDT Mon Aug 17 2020

LSZ321-322-172200-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1021 AM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-172200-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1021 AM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 5 
  feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island and St 
  Ignace to False Detour Channel.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ342-344-172200-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
1021 AM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 4 
  feet.

* WHERE...Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay and Sleeping Bear Point to Grand Traverse 
  Light MI.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
600 
WHUS73 KAPX 172028
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
428 PM EDT Mon Aug 17 2020

LSZ321-322-180400-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
428 PM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-180400-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
428 PM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 5 
  feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island and St 
  Ignace to False Detour Channel.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ342-344-180400-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
428 PM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 4 
  feet.

* WHERE...Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay and Sleeping Bear Point to Grand Traverse 
  Light MI.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
943 
WHUS73 KAPX 180208
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1008 PM EDT Mon Aug 17 2020

LSZ322-180315-
/O.CAN.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
1008 PM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

LSZ321-181000-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1008 PM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest waves around 5 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ346>348-181000-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1008 PM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest waves around 5 feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to 
  Presque Isle Light MI including Bois Blanc Island and St 
  Ignace to False Detour Channel.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ342-344-181000-
/O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
1008 PM EDT Mon Aug 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

* WHAT...Highest waves around 3 feet.

* WHERE...Norwood MI to 5NM West of Mackinac Bridge including 
  Little Traverse Bay and Sleeping Bear Point to Grand Traverse 
  Light MI.

* WHEN...Until 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 9:17 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 16, 9:17 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
917 PM EDT Sun Aug 16 2020

.UPDATE...
Issued at 917 PM EDT Sun Aug 16 2020

Plenty of diurnal convection today over parts of upper MI and
northern WI. That generally has been waning this evening,
initially as cells tried to cross Lakes MI and Huron, and more
recently with loss of diurnal heating. The strongest remaining
shower is a bit ne of ISQ, pushing into far western Mack before
heading to Lake MI. After that though, it should gradually
diminish out over the big lake. Perhaps a few lingering sprinkles
could make it to the nw lower MI coastline thru midnight, but
nothing more than that.

Another shortwave, and associated area of colder cloud tops, is
seen over northern Superior and adjoining parts of Ontario. A few
showers are also seen, well north of the Keweenaw. Associated
cloud cover will reach eastern upper MI after 2 am, and not
impossible a few rain drops could come along for the ride
(especially into western and central Chippewa Co).

No major changes to temps.

&&

.NEAR TERM...(Through Monday)
Issued at 325 PM EDT Sun Aug 16 2020

...Hit and miss showers through Monday...

High Impact Weather Potential: Minimal.

Pattern Synopsis/Forecast: Larger scale troughing is in place
across the western Great Lakes this afternoon with a short-wave
impulse/1.5 PV anomaly swinging across Lake Huron. Surface high
pressure is upstream through the central and northern Plains with
broad W/NW flow across the region. Afternoon heating and cooler
air aloft has promoted a fair amount of Cu across the region,
particularly across the U.P. and northern Wisconsin...where SPC
mesoanalysis page shows a few hundred J/Kg MLCAPE, but surface
based CAPE values up over 1000 J/Kg. Have noted a few radar
returns across SE Chippewa county in the last hour.

Deeper troughing will stick around across the Great Lakes for the
next few days anyway. Aforementioned mid level trough axis/short-
wave will progress well east of the region tonight. But a second
short-wave impulse is slated to dive down through eastern Upper
Michigan into Lake Huron on Monday.

Primary Forecast Concerns: Minimal. Minor shower chances through
Monday and cloud cover trends.

Details: Still waiting to see what comes of developing convection
across the U.P. down through northern Wisconsin. Some showers are
developing as anticipated. Still uncertain if there will be
enough instability to support deep convection/storms as well
(edit: just noted a few in cloud strikes on our lightning plots).
Remnant convection and associated cloud cover will drift
southeastward out of the U.P. and NE Wisconsin and down through
northern Lower Michigan through tonight, bringing a mix of clear
to partly cloudy skies, and possibly a few spotty showers.

On Monday, second short-wave impulse and reinforcing push of
cooler air aloft will dig down through eastern Upper Michigan
during the morning and into NE Lower/Lake Huron through the
afternoon, accompanied a low level trough/boundary sliding down
through the region. With daytime heating, this will bring another
chance for showers to bubble up...this time primarily across the
E/SE part of northern Lower Michigan along the advancing short-
wave and trough axis. Temperatures will run a touch cooler Monday,
a few degrees below normal highs for mid August.

&&

.SHORT TERM...(Monday night through Wednesday)
Issued at 325 PM EDT Sun Aug 16 2020

High impact weather potential: None

Pattern synopsis/forecast:

Surface high pressure building in and the lack of moisture will
provide for precipitation-free weather Monday night and Tuesday with
mostly clear to partly cloudy skies. Although surface high pressure
is building overhead...a broad upper level trough will continue to
be over the Great Lakes region throughout this forecast period with
persistent northwest flow and periods of shortwaves and associated
moisture producing chances of showers...especially Wednesday as the
deepest moisture advects in on the western periphery of said upper
level trough, although chances are only in the 20-30% range. Daytime
temperatures will continue to be cooler than normal as the
northwesterly winds continue to advect cooler air from
Canada...although still reaching into the low to mid 70s. Nighttime
lows will be in the upper 40s to mid 50s. Winds will be
northwesterly with gusts of 10-15 mph expected during the afternoon
hours with boundary layer mixing.

.LONG TERM...(Wednesday night through Sunday)
Issued at 325 PM EDT Sun Aug 16 2020

High Impact Weather Potential: None

Persistent upper-level troughing is expected to continue to
encompass the area from the Great Lakes up into Hudson Bay while
ridging dominates west of the Mississippi River. Surface high
pressure will continue to remain over the region. No "big" systems
appear to be in the near future...just small rain and possible
thunder chances here and there with shortwaves progressing through
the long wave trough...although believe that precipitation-free
weather will be the majority. Afternoon highs look to be in the
lower 70s through early next week and may not reach back into the
80s until the end of next week/next weekend. Some chillier overnight
lows in the mid 40s could bring a slight taste of fall to the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 730 PM EDT Sun Aug 16 2020

Fog possible overnight, especially at PLN.

Nw winds continue to bring somewhat cooler air to the region. We
were still to develop some late day SHRA/TSRA in parts of upper MI
and northern WI. These will weaken as they move ese-ward, but a
few showers could hold together long enough to reach the vicinity
of MBL/TVC/PLN this evening. Otherwise quiet, but may slacken just
enough to allow some ground fog to form. PLN is the most likely
site for this, and a period of IFR vsbys remains in that TAF. A
few showers could develop again on Monday afternoon.

Nw winds, breezy again on Monday afternoon.

&&

.MARINE...
Issued at 325 PM EDT Sun Aug 16 2020

Some gustiness will remain on the lakes into early evening,
although winds/waves should remain below small craft advisory
criteria. A bit more northwesterly gustiness anticipated on
Monday into Monday evening. Enough so that some small craft
advisories will likely be needed on Whitefish Bay/Saint Marys
River, as well as a few nearshore zones on northern Lake Huron and
Lake Michigan. Winds/waves relax heading into Tuesday.

Weather-wise, a few showers and possibly a storm will drift
through northern Lakes Huron and Michigan this afternoon/evening.
A few more showers are expected down toward Saginaw Bay Monday
afternoon.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JZ
NEAR TERM...BA
SHORT TERM...TL
LONG TERM...TL
AVIATION...JZ
MARINE...BA
Hazardous weather outlook, Aug 16, 3:40 PM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
340 PM EDT Sun Aug 16 2020

MIZ016>018-020>036-041-042-086>088-095>099-171000-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
340 PM EDT Sun Aug 16 2020

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

A few thunderstorms are possible across eastern Upper Michigan
and down into the tip of the mitt and parts of northwest Lower
Michigan through this evening. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms across northeast Lower Michigan
on Wednesday, and across the entire outlook area Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-171000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
340 PM EDT Sun Aug 16 2020

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

A few thunderstorms are possible over northern Lake Michigan and
Lake Huron through this evening. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms on northern Lake Huron on
Wednesday, and across the entire outlook area Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, Aug 16, 4:40 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Gaylord MI
440 PM EDT Sun Aug 16 2020

MIZ087-088-096-162130-
Southeast Chippewa-Eastern Mackinac-Central Chippewa-
440 PM EDT Sun Aug 16 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHIPPEWA AND
NORTHEASTERN MACKINAC COUNTIES...

At 440 PM EDT, a strong thunderstorm was located near Rudyard, or 21
miles south of Point Iroquois, moving southeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Pickford, Stalwart, Kelden and Kincheloe.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4618 8412 4598 8424 4613 8468 4616 8466
      4616 8458 4627 8458
TIME...MOT...LOC 2040Z 293DEG 14KT 4617 8456

ADAM
Special weather statement, Aug 16, 5:38 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Gaylord MI
538 PM EDT Sun Aug 16 2020

MIZ086-095-162215-
Western Chippewa-Western Mackinac-
538 PM EDT Sun Aug 16 2020

...A THUNDERSTORM WILL AFFECT WEST CENTRAL CHIPPEWA COUNTY...

At 538 PM EDT, a strong thunderstorm was located near Trout Lake, or
20 miles southeast of Newberry, moving southeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Trout Lake.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4627 8491 4616 8502 4616 8511 4619 8524
      4631 8515
TIME...MOT...LOC 2138Z 295DEG 7KT 4624 8511

JZ
Special weather statement, Aug 16, 6:11 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Gaylord MI
611 PM EDT Sun Aug 16 2020

MIZ086-096-162245-
Western Chippewa-Eastern Mackinac-
611 PM EDT Sun Aug 16 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHIPPEWA
AND NORTH CENTRAL MACKINAC COUNTIES...

At 610 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Strongs to East Lake. Movement was
east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Trout Lake, Fibre and East Lake.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4635 8463 4594 8461 4611 8502 4632 8503
TIME...MOT...LOC 2210Z 285DEG 12KT 4629 8495 4614 8494

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 1:19 PM EDTSpecial Weather StatementAPXAlpena56 min
Aug 17, 2:11 PM EDTSpecial Marine WarningAPX80 min
Aug 17, 2:30 PM EDTSpecial Weather StatementAPXAlcona30 min
Aug 17, 2:42 PM EDTSpecial Weather StatementAPXOscoda48 min
Aug 17, 3:30 PM EDTSpecial Marine WarningAPX60 min
Aug 17, 4:26 PM EDTSpecial Weather StatementAPXOgemaw49 min
Aug 17, 5:11 PM EDTSpecial Weather StatementAPXArenac34 min
Aug 17, 5:37 PM EDTSpecial Weather StatementAPXArenac23 min

Nearby

Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.